MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. N/A; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. N/A; STAPLE, IMPLANTABLE
Catalog Number CDH29A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unk procedure, could not draw back safety trigger.Could not draw back the safety trigger during the surgery.Another device was used to complete the surgery.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/8/2026.D4: batch # 702d66.Investigation summary- the product was returned to ees for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the cdh29a device arrived with no apparent damage, with only 9 staples present in the pockets and protruding.The breakaway washer was uncut and without marks.The device was reloaded with staples and tested with the returned washer for functionality; the device formed all the staples, as well as completely cut the test media and the breakaway washer without incident.The staple line was complete and the staples meet the staple form release criteria.The event reported was confirmed and it is related to improper use of the device.The condition of the washer indicates that the device had not been fired through a full firing stroke, the orange indicator was not fully into the safe green firing range or the anvil was not reattached correctly.It should be noted that before firing, ensure that the orange indicator is fully within the green range of the gap setting scale and the anvil is reattached correctly.To reattach the detachable head or anvil do not clamp across or grip on the locking springs as it might not click into place.Not reattaching the anvil correctly or the orange indicator not being set on the green range will result in a bigger gap between the anvil and the guide face, therefore the staples will not hit the anvil to make b- formed staples.In addition, if the firing sequence is not complete, staples could be partially deployed without cutting the washer.Please reference the instructions for use for additional information.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.Device history review- a manufacturing record evaluation was performed for the finished device batch number 702d66, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
N/A
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key25436924
Report Number3005075853-2026-04385
Device Sequence Number13346128
Product Code GDW
UDI-Device Identifier10705036003465
UDI-Public(01)10705036003465(17)300731(10)727D00
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K983536
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCDH29A
Device Lot Number727D00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2026
Initial Report FDA Received Date06/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown